Wednesday, March 11, 2009

Thing2 update

Last night they moved Thing2 to a more intensive-care area where there is a lower nurse/patient ratio. It's a good thing too.

When the nurse (C) tried to give her medicine this evening, Thing2 became combative and knocked it out of her hands. C first cared for Thing2 6-years ago and knows her well... and C was stunned by this behavior.

When I arrived, C was anxious to talk with me, and I confirmed that Thing2 has very recently been combative at times. Thing2 is so tiny at this point that its more scary than actually threatening to anyone but her. However, it's so out of character that C and I are very alarmed that this might be a result of her liver disease, or some other medical problem that has been missed.

I'm so very glad that Thing2 is in the hospital right now, but I would be much happier if I felt like we have a grip on what's going on.

I suggested to C that perhaps they should reduce all medicine that she is taking down to the bare bones, leaving only that which cannot be safely withdrawn. That's what Thing2 wants. She doesn't want to take all the meds. I want to follow her wishes, as much as possible, and as long as no one has a better idea.


  1. I don't blame Thing2 for not wanting to take all of those medicines! I take 12 and all are absolutley necessary for me to function as well as I do.

    I'm so sorry to read about all what has happened the her, and also I know it's putting a strain on you too, so much stress. It's good that you have that nurse (C) to talk with that knows Thing2.

    I hope they can find out what is causing the combative issues. That's scarey!

  2. Thanks Judy. I hope they figure it out too.

  3. Really sorry T2 and you are going through such a rough patch. Seems to me the meds have to be part of the problems....

    As always, inadequate but sincere warm wishes to you both.

  4. This is terrible! I'm so sorry about T2 and all the medical issues. I am hoping for a quick resolution.
    (BTW, it sounds like something that happened to Dale on Haldol, and we got rid of that asap.) *hugs*

  5. What a difficult time for you both. I wish there was more we could do.

  6. I'm so sorry this is happening and hope they find out what's causing it and T2 feels better. I know it's hard on you, too.